Can you receive an overdose of Dysport?

I received Dysport by an esthetician and i've never had more than 120 units but she said if I wanted it in my crows feet area as well as between my eyes and forehead I would needed 195 units. That evening when getting out of my car I got very dizzy. The next day I got out of bed and the whole room was spinning since then I've had two subconjunctival Hemorrhages in one eye, headaches, tingling in my forehead and I'm still dizzy. Is it possible all these symptoms are from to much Dysport?

Doctor Answers 6

Too much Dysport?

Thanks for this question. Your symptoms sound concerning, but I'm not sure it was the Dysport. Perhaps something related to the bruising in the eyelid area. You need to see your physician and discuss your symptoms. Best, Dr. ALDO


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Dysport

It is ill advised in an online forum to give a medical assessment to the cause of your concerns but given your medical history, I would schedule an appointment with your Physician or Specialist right away.  Dysport is a neuromodulator (like Botox) that reduces the effect of dynamic fine lines and wrinkles. The effects last around 4 months.  My Practice is one of the Top 100 users of Dysport across the United States - we are expert injectors and I train other physicians how to handle and use the product safely and effectively.  It does provide a natural, rejuvenated and safe result when used appropriately.  Dosing is decided per patient, what works for one person, may not for another.  It is possible to "overdose" but the key is to invest your time and money with an experienced, licensed medical provider with whom you can build a trusting relationship for best possible results.  Good luck with everything!       

Carolyn Jacob, MD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Dysport and its dosing as compared to Botox

Dysport is a neuromodulator in the Galderma family of injectables. It is a botulinum derivative similar to Botox, however there are some nuances in injecting Dysport. 1. The dilution is 3:1 which will give 100u per cc2. The equivalent dose of Botox is roughly 1 unit of Botox is equivalent to 3 of Dysport3. Dysport has slightly more diffusion so it should be injected higher in the glabella4. quicker onset of action5. possible shorter length of activityIt sounds like there was a significant amount of Dysport injected.

Andrew P. Trussler, MD
Austin Plastic Surgeon
4.9 out of 5 stars 28 reviews

Botox / Dysport / Xeomin and Side Effects

Systemic symptoms are not a cause of your dysport injections and I suggest you see your physician right away given your previous history.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Overdose of Dysport?

Sure, you can receive an overdose of anything technically. Estheticians are not licensed or trained well enough to be expert injectors. I am a trainer for both Allergan and Galderma - they are never as good of an injector as a doctor or a nurse. Next time, spend your money more wisely and see an expert. Ultimately the dosing you received is not an "overdose" but it is more units than are usually used for cosmetic purposes. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

First, stop letting unlicensed individuals from performing medical procedures on you.

Didn't you think it was strange that an esthetician was injecting you with a deadly poison?  Cosmetic botulinum toxins are very safe when properly used by trained, and appropriately licensed healthcare personal.  Yes you are having a systemic side effect from the Dysport.  Typically these symptoms resolve relatively quickly.  However, it might persist up to 10 days.  Ultimately, the dose used was not large.  Having said that, some people are much more sensitive than others.  My best advice to you is to let this product wear off and to not get cosmetic botulinum toxin again.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.